Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Got food poisioning, took pain meds, still feeling intense pain, tired. What do i do?

I got food poising a week ago spent all Saturday in ER getting treated gave me Iv nausea and pain meds said I has gastritis pain and nausea better but I can't eat. Even the smallest amounts of the blandest foods (jello toast crackers broth) starts the pain again intensely and I'm off to the bathroom to either sit on or lean over the stool. I am so weak and tired all the time now. Any advice
Asked On : Sun, 14 Apr 2013
Answers:  1 Views:  10
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Every food poisoning leaves a mark in the digestive tract. It is because due to bacterial infection good intestinal bacteria are destroyed and bad bacteria are growing in the intestines. As long as the good bacteria balance wont be restored, you may suffer from such symptoms.
Moreover, your food poisoning could trigger stomach issues like peptic ulcer or stomach inflammation. This can give upper middle abdominal pain, chest burning, nausea. If your pain is more on the right upper abdomen and radiates to the back, gallstones are also possible. Diarrhea can be present with gallstones.

I suggest you to have some diagnostics. Abdominal ultrasound, blood work, liver tests, amylase, bilirubin, urine analysis and stool tests should be done.

If its an infection, antibiotic should be prescribed. You may also start probiotic treatment.

Hope this will help.
Answered: Sat, 29 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor